MAUDE Adverse Event Report: CAREFUSION, INC SCISSORS INSERT, CVD METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC SCISSORS INSERT, CVD METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SP8301
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr # (b)(4), (b)(6) 2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per attached complaint details, it was reported that the laparoscopic curved metz that has some type of residue on it in the packaging.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint product was returned, and an evaluation was performed.The root cause is due to a production error.A substance was confirmed to be on the inner and outer surface of the blades.The shrink tube and proximal end of the device were visually inspected with no contamination or abnormalities observed.The returned sample was wiped with an alcohol wipe, and the substance was removed.According to the production procedures and the control plan, product sp8301 assembly line includes a lubrication process using sodium stearate.The sodium stearate is soluble and can be removed by an alcohol wipe.Sem/edx analysis was conducted.The sem images confirm a nonconductive material.Edx spectrum of sodium stearate on the control sample from normal production is similar of the reside found on the returned sample.The atomic ratio of c/o, c/na and na/o for both is also observed to be similar, and consistent with chemical formula of sodium stearate.The notified lot, so 72095, contained a scrap rate of 0.06%.Therefore, no alerts were triggered during the production of this lot.The main contributors for rejects are not similar to the notified nonconformity, foreign substance.Calibration stickers are reviewed during setup before use of any peration.Dhr 72095 does not indicate any issues during setup of the equipment.Product sp8301 has 100% visual inspection at clean, inspect, package operation per work instruction.No new operators were used during the production of so 72095.Evidence is provided in wip history and dhr's device router.A review of historical complaints yielded that no similar complaints have been received thus far for the defect in question.The ¿contamination¿ is concluded as sodium stearate.Sodium stearate is an acceptable substance per sp8301 control plan rev d.The root cause for occurrence is skipped alcohol cleaning during operation 80.As a corrective action the following steps have been taken: updated work instructions to include better visual standard of cleaned and uncleaned part.Retrained operators on updated work instructions.A supplement aql quality audit by a quality personnel will be required before release of any outgoing shipment until the closure of this complaint.An effectiveness check for this case has been determined to be three successful shipments post corrective action without incident.All three shipments are estimated to be completed by august 8, 2021.

Brand Name
SCISSORS INSERT, CVD METZ, 36CM, 10/BOX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
MDR Report Key11675756
Report Number1423507-2021-00027
Device Sequence Number3617458
Product Code GEI
UDI-Device Identifier10885403184130
UDI-Public(01)10885403184130
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K113407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
Report Date (Section F) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8301
Device Catalogue NumberSP8301
Device Lot Number72095
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;